| Model Number |
G22170 |
| Medical Device Problem Code |
Migration or Expulsion of Device (1395)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
05/10/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 the customer reported the following complaint issue; "they found the bent at pigtail part after they had finished procedure, so they removed plastic stent out of endoscope." however, additional information was received on the 12 may 2017 confirming that "they used alligator forcep for the migration stent removed" and on 01 june 2017 it was further confirmed ¿they complaint point is the migration after procedure doing well.It¿s not point to bend at the pigtail.¿ therefore, upon this information, this complaint is referring to stent migration rather than a bend at the pigtail.As the device involved in this complaint has not yet been evaluated, it was not possible to determine a definitive root cause for the customer complaint.However, it should be noted that the stent contains pigtails to prevent migration.The most probable root cause of this customer complaint could be attributed to incorrect size selection (both too short or too long for the stricture could cause migration), or to incorrect placement of the stent across the stricture which could also lead to stent migration.It is also possible that the user employed an incorrect method to place the stent or to remove the introducer components.The customer complaint was confirmed based on customer testimony.As per instructions for use (ifu): ¿this device is used to drain obstructed biliary ducts¿.As a precaution included in the instructions for use for this device; ¿the tapered tip end of the stent* or side holes* must be positioned in the common bile duct while the other end remains in the duodenum.Care must be exercised when straightening the pigtails curls* in order to avoid kinking or breaking the stent.¿ it may be noted that stent migration is stated as a potential complication associated with the placement of zso devices in the ifu.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.A review of the manufacturing records for the biliary stent device of lot c1286222 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1286222; upon review of complaints this failure mode has not occurred previously with this lot # c1286222.Prior to distribution, all zso-7-9 devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
The customer reported the following complaint issue; "they found the bent at pigtail part after they had finished procedure, so they removed plastic stent out of endoscope." however, additional information was received on the 12 may 2017 confirming that "they used alligator forcep for the migration stent removed" and on 01 june 2017 it was further confirmed ¿they complaint point is the migration after procedure doing well.It¿s not point to bend at the pigtail.¿ therefore, upon this information, this complaint is referring to stent migration rather than a bend at the pigtail.
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 the customer reported the following complaint issue "they found the bent at pigtail part after they had finished procedure.So they removed plastic stent out of endoscope." the zso-7-9 device of lot c1286222 was returned to cirl for a lab evaluation.Upon evaluation of the returned device there were markings present on the duodenal end of the stent which are consistent with removal of the device.A hole was observed opposite side port 5 on the duodenal end which could also possibly be caused upon removal.The ductal pigtail measured 15.79mm in diameter (the pigtails are the features which prevent the stent from migrating).It was noted that the stent would not have left the manufacturing facility in a damaged state.The pigtail straightener was not present with the returned device.The most probable root cause of this customer complaint could be attributed to incorrect size selection (both too short or too long for the stricture could cause migration), or to incorrect placement of the stent across the stricture which could also lead to stent migration.It is also possible that the user employed an incorrect method to place the stent or to remove the introducer components.However, a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.The customer complaint of migration was confirmed on customer testimony.As per instructions for use : ¿this device is used to drain obstructed biliary ducts¿.As a precaution included in the instructions for use for this device; ¿the tapered tip end of the stent* or side holes* must be positioned in the common bile duct while the other end remains in the duodenum.Care must be exercised when straightening the pigtails curls* in order to avoid kinking or breaking the stent.¿ it may be noted that stent migration is stated as a potential complication associated with the placement of zso devices in the ifu.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.A review of the manufacturing records for the biliary stent device of lot c1286222 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1286222; upon review of complaints this failure mode has not occurred previously with this lot # c1286222.Prior to distribution, all zso-7-9 devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
This follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.Initial report details: the customer reported the following complaint issue; "they found the bent at pigtail part after they had finished procedure, so they removed plastic stent out of endoscope." however, additional information was received on the 12 may 2017 confirming that "they used alligator forcep for the migration stent removed" and on 01 june 2017 it was further confirmed ¿they complaint point is the migration after procedure doing well.It¿s not point to bend at the pigtail.¿ therefore, upon this information, this complaint is referring to stent migration rather than a bend at the pigtail.